Alert archive / Pennsylvania / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 10, 2010, 11:00 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 10, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2010, 11:00 AM EDT (15:00 UTC)
- In effect from
- Apr 10, 2010, 12:00 PM EDT
- Expired
- Apr 10, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS81 KBGM 101500 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1100 AM EDT SAT APR 10 2010 PAZ038>040-043-044-047-048-072-102300- /O.NEW.KBGM.FW.W.0002.100410T1600Z-100410T2300Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1100 AM EDT SAT APR 10 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A COMBINATION OF VERY DRY AND BREEZY CONDITIONS WILL PREVAIL THIS AFTERNOON ACROSS NORTHEAST PENNSYLVANIA. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR 25%...WITH NEAR-TERM FUEL MOISTURE LEVELS AT OR BELOW 10%. AT THE SAME TIME...WIND GUSTS OF 20 TO 30 MPH ARE ANTICIPATED TO PERSIST UNTIL EARLY AFTERNOON...ESPECIALLY ACROSS THE HIGHER TERRAIN. WINDS WILL GRADUALLY DIMINISH AFTER 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 10, 8:35 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 8:35 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 835 AM EDT SAT APR 10 2010 .SYNOPSIS... SUNSHINE WILL RETURN TO THE AREA TODAY BUT WE WILL REMAIN COOL WITH HIGHS IN THE LOWER 50S. A FAST MOVING COLD FRONT WILL BRING THE THREAT OF SHOWERS BACK INTO THE FORECAST LATE TONIGHT AND SUNDAY. BEHIND THE FRONT AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED BEGINNING MONDAY AND LASTING THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES DURING THIS TIME WILL SLOWLY MODERATE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...UPDATED AT 820 AM... SATELLITE IMAGERY SHOWS THAT THE LOW CLOUD MASS IS GRADUALLY ERODING FROM NORTHWEST TO SOUTHEAST THIS MORNING ACROSS CENTRAL NY/NORTHEAST PA. WE MADE SOME MINOR TWEAKS TO THE SKY COVER GRIDS TO ACCOUNT FOR THE LATEST TRENDS. ALTHOUGH WE STILL EXPECT SUNSHINE TO DEVELOP AREA-WIDE...WE THINK THE CLEARING TREND WILL BE A LITTLE SLOWER TO OCCUR...PROBABLY TAKING PLACE BETWEEN 14Z AND 17Z FOR THE MAJORITY OF THE AREA. ALSO TWEAKED NEAR-TERM TEMP/DEW PT GRIDS TO REFLECT THE LATEST OBSERVATIONS. OVERALL...THIS AFTERNOON'S HIGH TEMPERATURE FORECAST LOOKS FAIRLY REPRESENTATIVE. ...EARLIER DISCUSSION... QUITE A DIFFERENCE FROM HIGHS IN THE 80S THURSDAY WITH THUNDERSTORMS TO SNOW SHOWERS AND TEMPS NEAR FREEZING! A DISTURBANCE NOW JUST EAST OF LAKE ONTARIO HAS CAUSED AN ENHANCEMENT IN SNOW SHOWERS OVER THE TUG HILL INTO NORTHERN ONEIDA COUNTY. THIS DISTURBANCE WILL CONTINUE TO MOVE SOUTH AND EAST...AND WITH IT AN INCREASE IN SNOW SHOWERS IS EXPECTED OVER ONEIDA...EASTERN MADISON...AND NORTHERN OTSEGO COUNTIES THROUGH 09Z. ELSEWHERE...SNOW SHOWERS AND FLURRIES CONTINUE TO DIMINISH. THE SNOW IS EXPECTED TO END COMPLETELY BETWEEN 10Z AND 12Z. DESPITE AN EXTENSIVE AREA OF CLOUDS OVER THE REGION...RAPID CLEARING NEAR DAYBREAK WILL LEAD TO A SUN FILLED DAY. NAM H925-H85 RH FIELDS HAVE DONE A GOOD JOB DEPICTING THE BACK EDGE OF THE CLOUDS THIS MORNING. USING THIS AS A GUIDE CLOUDY CONDITIONS ARE EXPECTED THROUGH 09Z. BY 12Z THE BACK EDGE OF THE CLOUDS SHOULD BE ALONG THE 81 CORRIDOR...WITH COMPLETE CLEARING BY 14Z. EVEN WITH FULL APRIL SUN...TEMPS WILL REMAIN NEAR NORMAL AND FEELING COOL GIVEN WHAT WE EXPERIENCED LAST WEEK. MOS VALUES SEEM A BIT TOO HIGH WITH 850 TEMPS AROUND -4C ON THE NAM SUPPORTING HIGHS ONLY IN THE UPPER 40S. WITH GFS AND EURO 850 VALUES SLIGHTLY HIGHER...AND THE POTENTIAL FOR MIXING PAST 850 MB WITH THE STRONG APRIL SUN...I DIDN'T GO QUITE AS COLD AS UPPER 40S BUT I DID UNDERCUT MOS BY A FEW DEGREES. WITH FULL MIXING...WINDS WILL BE GUSTY FROM MID MORNING ON. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... TONIGHT THROUGH MONDAY WILL FEATURE A FAST NORTHWESTERLY FLOW WHICH WILL BRING TWO SEPARATE AND LIGHT QPF EVENTS TO THE REGION. THE FIRST WILL COME IN THE FORM OF A COLD FRONT NOW OVER MINNESOTA. RAIN CHANCES LOOKS TO HOLD OFF UNTIL AFTER MIDNIGHT AND WILL BE CONFINED TO THE FAR NORTHWEST. WITH A QUICK INCREASE IN CLOUDS ALONG WITH WINDS AHEAD OF THE FRONT...OVERNIGHT MINS WON'T BE AS COLD AS THEY WERE TONIGHT...GENERALLY REMAINING ABOVE FREEZING. BEST TIMING ON THE PRECIP WITH THE FRONT WILL BE 06Z-12Z FAR NORTH....TO 09Z- 15Z CENTRAL...AND AFTER 15Z FAR SOUTH. LOW QPF AMOUNTS EXPECTED WITH THIS FRONT WITH NO FEED OF MOISTURE OUT OF THE GULF OR ATLANTIC OCEAN. THIS MAKES SENSE GIVEN THE LACK LUSTER RETURNS ON THE RADAR NOW OVER MN. SHOWERS MAY LINGER INTO SUNDAY NIGHT ACROSS THE FAR SOUTHEAST...OTHERWISE DRIER WEATHER WILL BUILD ACROSS THE REGION. OUR NEXT SHOT AT PRECIPITATION WILL COME WITH A SHORTWAVE/SURFACE TROF ON MONDAY. WE GET A DECENT SHOT OF PVA WITH THIS WAVE...BUT MOISTURE WILL BE LACKING AS EVIDENT WITH AN INVERTED V FORECAST SOUNDING. SHOWERS CHANCES WILL BE CONFINED TO THE FAR NORTHEAST WHERE MOISTURE VALUES ARE A BIT BETTER BUT EVEN HERE POPS ARE VERY LOW. MORE IMPORTANTLY THE SURFACE TROF WILL REINFORCE OUR COOLER REGIME THAT HAS MOVED INTO THE AREA OVER THE PAST DAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ONLY MINOR ADJUSTMENTS MADE TO EXTENDED FORECAST THIS MORNING USING LATEST 00Z GUIDANCE. HIGH PRESSURE WILL RESIDE OVER ONTARIO AND QUEBEC PROVINCES THROUGH THURSDAY BEFORE SLIDING EAST TOWARD NEW ENGLAND. MAINLY SUNNY...BUT SEASONABLY COOL CONDITIONS ARE EXPECTED AS NORTHERLY WIND FLOW CONTINUES TO TRANSPORT CONTINENTAL POLAR AIR SOUTHWARD. THE NEXT PRECIPITATION PRODUCING SYSTEM IS SLATED TO REACH THE REGION ON THURS NIGHT-FRIDAY WITH HPC 12Z PROGS INDICATING A COMPLEX FRONTAL BOUNDARY BISECTING WRN-CENTRAL NY AT 12Z. THE MED RANGE MODELS DISAGREE SOMEWHAT ON TIMING...AND WE ARE TENDING TO LEAN WITH THE SLOWER ECMWF WHICH WOULD MEAN SCATTERED SHOWERS MAINLY ON FRIDAY VERSUS THURSDAY NIGHT. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... SATL IMAGERY SHOWS OVERCAST CLOUD LINE ERODING FROM NW-SE AS DRIER AIR SPREADS ACROSS THE LOWER GTLKS. A BRIEF PERIOD OF BKN-OVC VFR CIGS IS LIKELY PRIOR TO 13Z-14Z...THEN UNLIMITED VFR. VFR WILL CONTINUE THROUGH TONIGHT WITH MID-HIGH CLOUD CIGS ADVANCING INTO THE AHEAD OF A COLD FRONT AFTER 00Z. NW WINDS 10-20 G25 KTS WILL CONTINUE TODAY AND DROP OFF QUICKLY TO LIGHT S-SW OR VRBL EARLY THIS EVENING. WINDS ARE LIKELY TO PICK UP AGAIN FROM THE SW TO 10 BTWN 06Z-12Z. OUTLOOK... SUN...BECOMING VFR. SUN NGT THRU WED...VFR. && .FIRE WEATHER... ...UPDATED AT 820 AM... DRY CONDITIONS STILL EXPECTED THIS AFTERNOON...WITH RH VALUES PERHAPS DROPPING INTO THE 25-30% RANGE ACROSS SECTIONS OF THE CENTRAL SOUTHERN TIER IN NY...AND IN NORTHEAST PA. OBSERVED FUEL MOISTURE VALUES ARE AROUND 10%. TIMING OF THE WINDS WILL BE IMPORTANT...WITH THE MOST PERSISTENT GUSTS ABOVE 20 MPH LIKELY OCCURRING PRIOR TO 18Z...FOLLOWED BY A DECREASING TREND. WE'LL CLOSELY MONITOR ROUGHLY THE 6-HOUR PERIOD FROM 15-21Z...TO SEE IF STRONGER WINDS LINE UP WITH THE LOWEST SURFACE RH'S. OUR CURRENT FEELING IS THAT CONDITIONS WILL FALL A BIT SHORT OF RED FLAG CRITERIA IN OUR NORTHEAST PA COUNTIES...AT LEAST ON A WIDESPREAD BASIS. AS MENTIONED BEFORE...THOUGH...WE'LL WATCH THIS CLOSELY LATER TODAY. ON SUN...SOMEWHAT HIGHER DEW POINTS ANTICIPATED...ALONG WITH THE THREAT OF SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN NEAR TERM...HEDEN/MLJ SHORT TERM...HEDEN LONG TERM...JAB AVIATION...JAB FIRE WEATHER...HEDEN/MLJ
Hazardous weather outlook, Apr 10, 5:00 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 500 AM EDT SAT APR 10 2010 NYZ009-015>018-022>025-036-037-044>046-055>057-062-110900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 500 AM EDT SAT APR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN PAZ038>040-043-044-047-048-072-110900- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 500 AM EDT SAT APR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ENHANCED FIRE WEATHER CONCERNS ARE EXPECTED THIS AFTERNOON. CURRENT NEAR-TERM MOISTURE VALUES ARE BELOW 15%. DRY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES DROPPING TO AROUND 30%. THIS WILL LIKELY CAUSE FINE FUELS TO DRY FURTHER. IN ADDITION...WIND GUSTS BETWEEN 15 AND 20 MPH ARE EXPECTED...WITH THE HIGHEST GUSTS OCCURRING OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
Nearby
Red Flag Warnings in Pennsylvania, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.